MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430509
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
The pulsar-18 t3 self-expandable stent was deployed in the sfa.The stent looked longer than advertised length.Measurement on angiographic picture showed > 40mm.Deployment proceeded as usual with no movement or elongation of the stent.
 
Additional Manufacturer Narrative
On 19-jun-2024, additional information was received that the treated was a moderately calcified lesion (80 percent stenosis degree, vessel reference diameter 6 mm, lesion length 30 mm) in a mildly tortuous part of the distal sfa.The lesion was pre-dilated.Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, one photograph taken from the angiogram was reviewed.The photograph provided shows the stent after its release in the sfa.Inside the released stent, two radiopaque markers are visible.The length of the stent is marked 55.09 mm.Geometric distortions of the stent structure are recognizable.The inhomogeneous radiopacity in the proximal stent portion may be suggestive of a focal stent elongation.Unfortunately, the quality of the photograph is rather poor and there are visual limitations from anatomical structures (i.E.Femoral bone, calcium in the artery).Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause could be determined.
 
Additional Manufacturer Narrative
Corrected the initial reporter information.Reference capa# nc-24-004.Neither the affected device nor the angiographic material was returned.Therefore, no technical investigation on the subject could be performed.The production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, one photograph taken from the angiogram was reviewed.The photograph provided shows the stent after its release in the sfa.Inside the released stent, two radiopaque markers are visible.The length of the stent is marked 55.09 mm.Geometric distortions of the stent structure are recognizable.The inhomogeneous radiopacity in the proximal stent portion may be suggestive of a focal stent elongation.Unfortunately, the quality of the photograph is rather poor and there are visual limitations from anatomical structures (i.E.Femoral bone, calcium in the artery).Review of the production documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the conducted investigations, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 7/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key19415269
Report Number1028232-2024-02904
Device Sequence Number3264238
Product Code NIP
UDI-Device Identifier07640130447073
UDI-Public(01)07640130447073(17)2610
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430509
Device Catalogue Number430509
Device Lot Number09234473
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer06/19/2024
11/12/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date06/19/2024
11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown